Discussions By Condition: Mental conditions

Any problem with Lexapro?

Posted In: Mental conditions 14 Replies
  • Posted By: abby_diagnosis
  • January 10, 2007
  • 08:41 AM

I've recently been taking Lexapro (an SSRI's drug) for anxiety & depression, which seems to be helping & the side effects (so far) are minor.
I would appreciate any feedback or comments if anyone has experienced problems when on this medication.

Reply Flag this Discussion

14 Replies:

  • Hm. I didn't have any side effects or anything with it when I was on it. The only problem I had was it didn't do squat for me.
    MMMMForbiddenDonut 14 Replies
    • January 10, 2007
    • 09:10 AM
    • 0
    Flag this Response
  • i took it for panic attacks (did not want to take xanex due to it making me pass out for 9 hours with a half pill). Lexapro has been great. No panic attacks, no side effects. Nothing... no weight gain, nothing.
    New MKE User 15 Replies
    • January 18, 2007
    • 04:09 PM
    • 0
    Flag this Response
  • I took it for a few years and that probably was a mistake - I developed migraines that were unbelievable and continued for 8 weeks after I stopped.
    Anonymous 42789 Replies
    • January 29, 2007
    • 08:36 PM
    • 0
    Flag this Response
  • I was taking Lexapro for "situational depression" as my psychiatrist put it, and I started having really bad confusion and panic attacks on it -- esp. at night while falling asleep. Then I got off of it! I noticed someone saying Xanax makes them pass out, but lexapro worked for them! Xanax is a miracle drug for me! However, I have a friend who has been on lexapro for a while now, and he's doing excellent. He's got a wife, 2 kids of his own and they just adopted 2 more! You never know how your body will react till you try -- all of our bodies are so unique!
    Anonymous 42789 Replies
    • February 19, 2007
    • 04:38 AM
    • 0
    Flag this Response
  • hi. here is my 2 cents...I have been on lexapro for 2 months now (for panic attacks) It has not helped one bit.. no side effects either other than it is useless (for me).yes we are all unique and the docs need to get with that idea and not treat us all the same....
    Anonymous 42789 Replies
    • February 19, 2007
    • 02:31 PM
    • 0
    Flag this Response
  • I started on 10mg/day & didn't notice any improvement in my depression/anxiety, so my Psychiatrist doubled it to 20mg/day & I'm starting to feel much better & its only been a week.The best thing is after your body adjusts to the medication, I'm not having any side effects which is a real benefit compared to previous drugs I've been on.
    abby_diagnosis 10 Replies
    • February 21, 2007
    • 01:49 AM
    • 0
    Flag this Response
  • i've been on it three years and it is great for me. I have heard a lot of diffent people compain about it, but you have to try it to see if it's right for you. My advice: Stay on it 1-2 months to see a change, don't skip doses,take it at the same time of day everyday. DOn't go off it cold turkey!!!!!Withdrawl can be really bad ( i've had several dizziness, several nerve pain, and muscle cramps from skipping mutliple doses all ended me in the Er, you must go off slowly decreasing you dosage.Side affects for me: trouble sleepy at first, wild dreams, sleepiness when taken in the morning. little to no sex drive, decrease appetite. all of which have decreased and disappeared over the years.
    Anonymous 42789 Replies
    • February 27, 2007
    • 01:35 AM
    • 0
    Flag this Response
  • I had lots of problems with Lexapro...my doctor just recently made me stop taking it because I was constantly wired, I was seeing things, I was shaking without reasoning, I was dizzy, and it was making me get sick. Since I've been on it, I rarely eat witch is effecting my health very badly. It also seemed to increase my thoughts of suicide. But like all pills, people can get effected diffrently by them.
    Anonymous 42789 Replies
    • October 17, 2007
    • 04:52 PM
    • 0
    Flag this Response
  • I had headaches the first few days, but after that nothing. It's noted for its lack of side effects, which is actually why my doctor chose to start with that prescription for me. I am VERY sensitive to the side effects of drugs, and I experienced nothing with my Lexapro.
    PagaNovelty 14 Replies
    • November 26, 2007
    • 07:06 PM
    • 0
    Flag this Response
  • Hi there - I was taking Entact (the European name for Lexapro) for six months and it has been a big help. I was depressed after becoming ill with a gland virus and being bed ridden for a while.Initially, my doctor told me to take it before going to sleep. That caused insomnia, I could not sleep for days. We switched it to morning instead and no problem. My appetite increased as a result of taking it and during that six months I gained 6 kilos. It's not horrible, but I was told that it is frequent. I was told that I can have occassionally a drink (just one), but noticed that drinking even a beer made me feel spaced out. You need to be a bit careful about your alcohol consumption when on it, apparently the liver metabolizes it in a completely different way. I stopped taking the pill quite abruptly, because I had to take antibiotics for a different condition and apparently you can't take them at the same time. I didn't do the gradual stopping of the pill and noticed the following withdrawal symptoms: - Sleepiness- Occasional inability to concentrate- Massive headachesIt all went away in approximately 3 weeks. I would say that it is a pill tolerated well (at least by me and I am very sensitive to medication).
    Anonymous 42789 Replies
    • January 4, 2008
    • 08:23 AM
    • 0
    Flag this Response
  • Agh, I don't know about anyone else, but lexapro did NOT work for me. I guess I am a little impatient, but I was on it for about a month and I switched back to prozac. I had issues with my digestive system (take the pepto bismol commercial- I had all of the symptoms.) and my anxiety skyrocketed. My psychiatrist perscribed me Trazodone along with it because I have trouble sleeping, and it works like a charm, but I couldn't take the lexapro.
    Anonymous 42789 Replies
    • January 10, 2008
    • 00:27 AM
    • 0
    Flag this Response
  • Complications of Crohn’s Disease

    Recognize the risks associated with Crohn’s disease.

    8 Surprising Facts About Cholesterol

    Did you know that one in six US adults has high cholesterol?

  • My son ( 11yrs old) was on Lexapro and within 2wks he began having SEVERE fits of ANGER including some violence ( hitting ). We tapered/titrated off the drug and he returned to being himself. It was very very scary!
    Anonymous 42789 Replies
    • January 20, 2008
    • 01:29 AM
    • 0
    Flag this Response
  • Hi there - I was taking Entact (the European name for Lexapro ) for six months and it has been a big help. I was depressed after becoming ill with a gland virus and being bed ridden for a while.Initially, my doctor told me to take it before going to sleep. That caused insomnia, I could not sleep for days. We switched it to morning instead and no problem. My appetite increased as a result of taking it and during that six months I gained 6 kilos. It's not horrible, but I was told that it is frequent. I was told that I can have occassionally a drink (just one), but noticed that drinking even a beer made me feel spaced out. You need to be a bit careful about your alcohol consumption when on it, apparently the liver metabolizes it in a completely different way. I stopped taking the pill quite abruptly, because I had to take antibiotics for a different condition and apparently you can't take them at the same time. I didn't do the gradual stopping of the pill and noticed the following withdrawal symptoms: - Sleepiness- Occasional inability to concentrate- Massive headachesIt all went away in approximately 3 weeks. I would say that it is a pill tolerated well (at least by me and I am very sensitive to medication).I have a serious side effect - allergic reaction...
    marlena21 8 Replies Flag this Response
  • Where do I begin? InsomniaTardive dyskinesias (involuntary movements of my jaw, tongue, etc).Increased anxietyNo effect on my depressionLack of motivation.Anhedonia.Excessive tiredness during the day yet I still could not sleep at night. There are many more and I'm seeing my psych doc in a couple of weeks. I want the heck OFF of this medication. It's gotta be the worst anti-d I've been on. What's strange, is from what I've read at www.askapatient.com, it either works really great or it is the worst drug ever, with about 80% of people hating it. What's strange is is Celexa was a Godsend until it stopped working and it's supposed to be related to Lexapro..
    Vikefantam 30 Replies
    • August 31, 2009
    • 09:46 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.